MAUDE Adverse Event Report: ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; RECHARGEABLE NEUROREGULATOR

ENTEROMEDICS, INC. MAESTRO RECHARGEABLE SYSTEM; RECHARGEABLE NEUROREGULATOR
Model Number 2002
Medical Device Problem Codes Device Stops Intermittently (1599); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Therapeutic Response, Decreased (2271); Patient Problem/Medical Problem (2688)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
Patient was seen in clinic approximately 2 weeks after implant of the maestro rechargeable system.Upon initial device interrogation, the alarm code indicating the implanted device had been shut down due to a magnet swipe.The patient did not recall being near any strong magnets.Therapy was restarted.During the week of (b)(6) 2016, it was again reported that the device was again shut down with alarm code indicating this was due to a magnet swipe.Therapy was again restarted without adverse impact to the patient.
 
Additional Manufacturer Narrative
Device remains implanted; not returned.
 
Event or Problem Description
Patient was seen in clinic approximately 2 weeks after implant of the maestro rechargeable system.Upon initial device interrogation, the alarm code indicating the implanted device had been shut down due to a magnet swipe.The patient did not recall being near any strong magnets.Therapy was restarted.During the week of (b)(6) 2016, it was again reported that the device was again shut down with alarm code indicating this was due to a magnet swipe.Therapy was again restarted without adverse impact to the patient.Update: during a clinic visit on (b)(6) 2016, codes were cleared including 10 (therapy diagnostic failure), 28 (cannot calibrate anterior output), and 30 (during one of the safety checks, an output circuitry error was detected).The patient was asked about magnetic interference that could be causing the events.The patient is unaware of any strong magnets, but indicated that the problem only occurs when charging is attempted upstairs in her home.Therapy was again restarted without adverse impact to the patient.On (b)(6) 2016, the patient reported that the flashing red light (indicating therapy is no longer being delivered) has returned.
 
Event or Problem Description
Patient was seen in clinic approximately 2 weeks after implant of the maestro rechargeable system.Upon initial device interrogation, the alarm code was indicating the implanted device had been shut down due to a magnet swipe.The patient did not recall being near any strong magnets.Therapy was restarted.During the week of (b)(6) 2016, it was again reported that the device was again shut down with alarm code indicating this was due to a magnet swipe.Therapy was again restarted without adverse impact to the patient.(b)(4).The patient was asked about magnetic interference that could be causing the events.The patient is unaware of any strong magnets, but indicated that the problem only occurs when charging is attempted upstairs in her home.Therapy was again restarted without adverse impact to the patient.On (b)(6) 2016, the patient reported that the flashing red light (indicating therapy is no longer being delivered) has returned.Update 002: the maestro rechargeable system was explanted uneventfully on (b)(6) 2017.
 
Event or Problem Description
Patient was seen in clinic approximately 2 weeks after implant of the maestro rechargeable system.Upon initial device interrogation, the alarm code was indicating the implanted device had been shut down due to a magnet swipe.The patient did not recall being near any strong magnets.Therapy was restarted.During the week of (b)(4) 2016, it was again reported that the device was again shut down with alarm code indicating this was due to a magnet swipe.Therapy was again restarted without adverse impact to the patient.Update: during a clinic visit on (b)(6) 2016, codes were cleared including 10 (therapy diagnostic failure), 28 (cannot calibrate anterior output), and 30 (during one of the safety checks, an output circuitry error was detected).The patient was asked about magnetic interference that could be causing the events.The patient is unaware of any strong magnets, but indicated that the problem only occurs when charging is attempted upstairs in her home.Therapy was again restarted without adverse impact to the patient.On (b)(4) 2016, the patient reported that the flashing red light (indicating therapy is no longer being delivered) has returned.Update: the maestro rechargeable system was explanted uneventfully on (b)(4) 2017.Update: the explanted maestro rechargeable system was received by enteromedics for evaluation on february 15, 2017.
 
Event or Problem Description
Patient was seen in clinic approximately 2 weeks after implant of the maestro rechargeable system.Upon initial device interrogation, the alarm code indicating the implanted device had been shut down due to a magnet swipe.The patient did not recall being near any strong magnets.Therapy was restarted.During the week of (b)(6) 2016, it was again reported that the device was again shut down with alarm code indicating this was due to a magnet swipe.Therapy was again restarted without adverse impact to the patient.Update 001: during a clinic visit on (b)(6) 2016, codes were cleared including 10 (therapy diagnostic failure), 28 (cannot calibrate anterior output), and 30 (during one of the safety checks, an output circuitry error was detected).The patient was asked about magnetic interference that could be causing the events.The patient is unaware of any strong magnets, but indicated that the problem only occurs when charging is attempted upstairs in her home.Therapy was again restarted without adverse impact to the patient.On (b)(6) 2016, the patient reported that the flashing red light (indicating therapy is no longer being delivered) has returned.Update 002: the maestro rechargeable system was explanted uneventfully on (b)(6) 2017.Update 003: the explanted maestro rechargeable system was received by enteromedics for evaluation on (b)(6) 2017.Update 004: component evaluation completed march 23, 2017.

Brand Name
MAESTRO RECHARGEABLE SYSTEM
Common Device Name
RECHARGEABLE NEUROREGULATOR
Manufacturer (Section D)
ENTEROMEDICS, INC.
2800 patton road
saint paul MN 55113
MDR Report Key5772692
Report Number3005025697-2016-00007
Device Sequence Number686373
Product Code PIM
UDI-Device Identifier00857334004262
UDI-Public00857334004262
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/10/2016
Device Model Number2002
Device Catalogue Number2002
Device Lot Number093G29714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date07/06/2016
Supplement Report FDA Received Date12/07/2016
02/16/2017
03/15/2017
04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight113